Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Sep 14, 2021, 2:49 AM CDT for Adams County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2021, 2:49 AM CDT (07:49 UTC)
- Expired
- Sep 14, 2021, 3:15 AM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
- Hail
- 0.75 in
- Wind
- 30
County Adams County, WI
The radar
The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
940
WWUS83 KARX 140749
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
249 AM CDT Tue Sep 14 2021
WIZ043-044-140815-
Juneau WI-Adams WI-
249 AM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of northwestern Juneau
and northern Adams Counties through 315 AM CDT...
At 248 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Necedah, or 18 miles northwest of Friendship, moving
northeast at 60 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Necedah, New Rome, Strongs Prairie, Big Flats, Colburn, Finley,
and New Miner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4397 9021 4423 9027 4425 9021 4425 8960
4410 8960
TIME...MOT...LOC 0748Z 243DEG 52KT 4413 9013
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
$$
SkowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Sep 13, 10:57 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 13, 10:57 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1057 PM CDT Mon Sep 13 2021 .SHORT TERM...(Tonight through Tuesday) Issued at 250 PM CDT Mon Sep 13 2021 Main forecast concern rests on the strong/severe storm question tonight. Where various elements lay up/track will have a large bearing on whether severe weather is realized, and what kind. SETUP: Warm front currently lays out west to east across central IA and northern IL with a band of low clouds just north of it. Gradual progression northward today, with general consensus of making the IA/MN border by 00z. Warm front should get a push northeast this evening as upper level shortwave trough pushes into MN with strengthening sfc low lifting through MN into northern WI overnight. Low level jet/moisture transport kicks in before 00z, focusing northward across the sfc front in NE IA/SE MN, also making steady progress into northern WI as the evening wears on. In addition, 900-800 layer of frontogenetic lift helping spark a west-east narrow band of convection north of the sfc boundary, progged to advance to I-94 by 00z. INSTABILITY/SHEAR: steady, but limited advancement of instability northward of the sfc front. RAP MUCAPES roughly 500-1250 J/kg, but rather skinny profiles per RAP bufkit soundings (not great for updrafts). 0-1 km shear pretty stout along front and to the south, but CIN quickly increases this evening around and northward of the front - limiting/inhibiting surface based convection (and tapping into that shear and/or near sfc instability). 1-3 km shear roughly 20-25kts and upwards of 35 kts of 1-6km. All mostly due east. So some storm organization possible. SEVERE? Elements not syncing up well for severe storms. Surface inhibition, timing, location of front, and CAPE profiles all working against widespread severe storms. Certainly some strong, and potentially a few severe - so need to keep a close eye on the radar through the night. Main threats are hail and wind, although wind will have to compete with the near sfc stability. With good turning and strong shear in the 0-1km layer, cannot rule out an isolated tornado around the warm front. Short window/location for that - looking like the I-90 corridor at this time, .LONG TERM...(Wednesday through Monday) Issued at 250 PM CDT Mon Sep 13 2021 An upper-level ridge builds across the region on Wednesday, providing sunny and seasonable weather. Calm winds from this high pressure will likely result in valley fog development Wednesday morning. An upstream trough axis associated with lower heights in Canada digs eastward across the northern plains on Thursday. Associated surface boundaries begin to interact with our forecast area late Thursday into Friday. Severe threat continues to look minimal with the primary MLCAPE & shear axes focused along the cold front north and west of our forecast area. Due to the ostracized nature of the primary upper-level forcing, models hint at the surface cold frontal boundary becoming stranded for the weekend into early next week leaving our forecast area in the warm sector. The previous few EPS runs have been alluding to high temperatures in the mid to high 80s for Sunday and Monday as well as the potential for unseasonably warm low temperatures. It will be important to continue monitoring for unseasonably warm temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1057 PM CDT Mon Sep 13 2021 The initial convection this evening has primarily stayed to the north of both sites other than a few sprinkles. Watching a second line farther west ahead of a developing area of low pressure and cold front. This activity is expected to push through overnight with the bulk once again going north of both sites. However, there should be a broken line along the cold front that could bring a couple hours of showers and maybe a storm to the area. IFR/MVFR ceilings already in place behind the area of low pressure and these will likely spread over both sites late tonight or early Tuesday morning as the winds swing around to the west with the passage of the front. Ceilings should go up to MVFR by late morning with these clouds then scattering out around sunset. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rieck LONG TERM....JAR AVIATION...04
Hazardous weather outlook, Sep 13, 11:39 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1139 PM CDT Mon Sep 13 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1139 PM CDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa...and southwest into central Wisconsin. .DAY ONE...Overnight Scattered storms will be possible overnight. A few may be strong to severe with the primary threats being locally heavy rain and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are storm chances Thursday night into Saturday. It is too early to discern whether there would be a severe threat. .SPOTTER INFORMATION STATEMENT... A few spotter groups may be needed this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne nofwd
In the hours before
Special weather statement, Sep 14, 2:15 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service La Crosse WI
215 AM CDT Tue Sep 14 2021
WIZ034-042-043-140745-
Juneau WI-Jackson WI-Monroe WI-
215 AM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of southeastern
Jackson, northwestern Juneau and north central Monroe Counties
through 245 AM CDT...
At 215 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Mc Coy, or 9 miles north of Sparta, moving northeast at 60 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Millston, Cataract, Warrens, City Point, Pigeon Creek Campground,
County Roads I And I I, Potters Flowage, The North Flowage,
Jellystone Park Near Warrens, The Meadow Valley Flowage, Bear Bluff
Township, The Rezin Landing Strip, Kirby and Meadow Valley.
This includes Interstate 94 between mile markers 127 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4400 9077 4410 9085 4442 9032 4425 9032
4425 9010 4424 9009
TIME...MOT...LOC 0715Z 241DEG 50KT 4407 9074
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
SkowSpecial weather statement, Sep 14, 2:40 AM CDT, 9 minutes before
Special Weather Statement National Weather Service La Crosse WI 240 AM CDT Tue Sep 14 2021 WIZ053>055-140815- Richland WI-Vernon WI-Crawford WI- 240 AM CDT Tue Sep 14 2021 ...A strong thunderstorm will impact portions of eastern Vernon, northwestern Richland and northern Crawford Counties through 315 AM CDT... At 240 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Lansing, moving northeast at 55 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Viroqua, La Farge, Viola, Soldiers Grove, Sylvan, Liberty, Readstown, Ferryville, Ross, Folsom, Fairview, and Fargo. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4330 9108 4340 9116 4368 9063 4347 9045 TIME...MOT...LOC 0740Z 239DEG 49KT 4338 9103 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Skow
Special weather statement, Sep 14, 2:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
249 AM CDT Tue Sep 14 2021
WIZ043-044-140815-
Juneau WI-Adams WI-
249 AM CDT Tue Sep 14 2021
...A strong thunderstorm will impact portions of northwestern Juneau
and northern Adams Counties through 315 AM CDT...
At 248 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Necedah, or 18 miles northwest of Friendship, moving
northeast at 60 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Necedah, New Rome, Strongs Prairie, Big Flats, Colburn, Finley,
and New Miner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4397 9021 4423 9027 4425 9021 4425 8960
4410 8960
TIME...MOT...LOC 0748Z 243DEG 52KT 4413 9013
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
SkowThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:15 AM CDT | Special Weather Statement | ARX | Jackson | 30 min |
| Sep 14, 2:40 AM CDT | Special Weather Statement | ARX | Vernon | 35 min |
| Sep 14, 3:10 AM CDT | Special Weather Statement | ARX | Sauk | 35 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.